MAUDE Adverse Event Report: COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4030
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a silverhawk device during treatment of a 60mm moderately calcified lesion with 95% stenosis in the mid right popliteal artery of diameter 8mm.The vessel was described as having little tortuosity.The device was prepped as per ifu without issue.It is reported that during removal, the wire port of the silverhawk peeled away from the catheter.The wire was stuck in the wire port and the catheter and wire had to be removed together.No patient injury reported.Patient has a history of hypertension and peripheral vascular disease.
 
Additional Manufacturer Narrative
The silverhawk was returned for analysis.No ancillary devices were included.A visual inspection was completed and a 3cm zipper tear to the torque shaft guidewire tubing was observed.The tear originated at the proximal end of the torque shaft guidewire tubing.The segment of guidewire tubing within the white torque shaft layer was protruding out from the catheter.Buckling was observed at the area where the tearing stopped.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7446068
Report Number2183870-2018-00236
Device Sequence Number2195952
Product Code MCW
UDI-Device Identifier00821684074046
UDI-Public00821684074046
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2020
Device Catalogue NumberP4030
Device Lot NumberA525678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight100